MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT CT; PORT / CATHETER

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT CT; PORT / CATHETER
Catalog Number H787CT96STSD0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The used device has been returned to angiodynamics however the evaluation has not been completed.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by the patient: had a port surgically implanted on (b)(6) 2016.The patient was scheduled for a series of eight chemotherapy treatments.The first treatment was (b)(6) 2017.Four weeks after the second treatment ((b)(6) 2017) the patient saw her physician and had an x-ray which showed that the catheter had broken and traveled to the right ventricle.On (b)(6) 2017 the physician retrieved the pieces of broken catheter through a vein in the patient's neck.The port was (scheduled to be) removed on (b)(6) 2017.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The june 2017 angiodynamics complaint report was reviewed for the smart port product family and the failure mode "catheter fractured." no adverse trend was identified.The used port was received with the blue boot attached to the port outlet tube/catheter.The distal tip of the catheter tubing was fractured at the ~14cm mark; the fractured end was jagged/crushed, i.E.Similar in appearance for tubing with "pinch off".The catheter was connected to the port outlet tube at the 20-21cm marks.The fracture in the catheter tubing occurred ~6-7cm from the port, which is also consistent with "pinch-off".The distal portion of the catheter tubing was not returned.The blue boot was observed with surface damage likely caused by scalpel or other similar sharp object.Dimensional inspection: the catheter tubing was cross-sectioned near the fracture (~15cm mark); cross-sectioned did not show any out-of-round or thin wall issues.Dimensions of the catheter tubing were taken at this location and were found to be within specification.The appearance of the fractured end of the tubing was jagged/crushed.This type of catheter fracture and its location from the port are consistent with "pinch-off syndrome".The directions for use supplied with the device instructs the physician/clinician on how to properly implant the catheter/port, and cautions against certain handling techniques to avoid "pinch-off syndrome," a potential complication.(b)(4).

Brand Name
ANGIODYNAMICS / SMART PORT CT
Common Device Name
PORT / CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6639971
Report Number1056436-2017-00086
Device Sequence Number1122837
Product Code LJT
UDI-Device IdentifierH787CT96STSD0
UDI-PublicH787CT96STSD0
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2019
Device Catalogue NumberH787CT96STSD0
Device Lot Number5083681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer05/22/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;